MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504607T
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As per account, the unknown biopsy forceps went through 7fr avanti + catheter sheath introducer (csi) wall while in the patient.The patient had to be admitted with further imaging/treatment done.Heart biopsy procedure was being attempted via right jugular vein access.The device was used as intended.There were no unusual circumstances with patient or procedure/surgery.The device was not expired or damaged.The device was no misused in any way.An unknown 0.035" 3mm j-tip 145cm wire was used during the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported, the unknown biopsy forceps went through 7fr avanti + catheter sheath introducer (csi) wall while in the patient.The patient had to be admitted with further imaging/treatment done.Heart biopsy procedure was being attempted via right jugular vein access.The device was used as intended.There were no unusual circumstances with patient or procedure/surgery.The device was not expired or damaged.The device was no misused in any way.An unknown 0.035" 3mm j-tip 145cm wire was used during the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the unknown biopsy forceps went through 7fr avanti + catheter sheath introducer (csi) wall while in the patient.The patient had to be admitted with further imaging/treatment done.Heart biopsy procedure was being attempted via right jugular vein access.The device was used as intended.There were no unusual circumstances with patient or procedure/surgery.The device was not expired or damaged.The device was not misused in any way.An unknown 0.035" 3mm j-tip 145cm wire was used during the procedure.A non-sterile si avanti+ 7f mid w/o gw&obt was received in a clear plastic bag along with a biopsy forceps device.Only the introducer was returned for analysis, with the biopsy forceps device inserted into the cannula.Inspection revealed a puncture on the cannula approximately 13 cm from the distal tip.The damage exhibited elongations and fatigue lines, indicating it originated from the inside out.These features suggest the cannula was subjected to a tensile force by an unknown sharp object that exceeded the material¿s yield strength.No other anomalies were observed.The reported customer event ¿cannula-puncture/cut¿ was observed during the product analysis.It is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the puncture.An interaction between the cannula and biopsy forceps is the likely root cause.Based on the available information, it cannot be determined if the required ¿hospitalization¿ was related to the damaged device.No injuries were reported and there were no unusual circumstances with patient or procedure/surgery.Therefore, it¿s possible the reported admission may have been related to the patient¿s diagnosis.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Hold the sheath in place when inserting, positioning, or removing the catheter.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key21459252
Report Number9616099-2025-00303
Device Sequence Number7986932
Product Code DRE
UDI-Device Identifier10705032010085
UDI-Public(01)10705032010085(17)270131(10)18283811
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number504607T
Device Lot Number18283811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer03/06/2025
04/22/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date03/30/2025
05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Other;
Patient Age36 YR
Patient SexMale